Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 32, NWS Fort Worth, TX

March 8, 2012Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 8, 2012, 8:56 AM CST for Hunt County, Rockwall County, Texas. It took effect at Mar 9, 2012, 3:37 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 8:56 AM CST (14:56 UTC)
In effect from
Mar 9, 2012, 3:37 AM CST
Expired
Mar 9, 2012, 6:54 PM CST
In force
15 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 5.01 ft at Mar 9, 2012, 10:00 AM CST.

actionminormoderate5101503/0803/0903/1003/11
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WGUS44 KFWD 081456
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CST THU MAR 8 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREA IN TEXAS...

  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-397-090256-
/O.NEW.KFWD.FL.W.0032.120309T0937Z-120310T0054Z/
/QLAT2.1.ER.120309T0937Z.120309T1200Z.120309T1254Z.NO/
856 AM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0845 AM THURSDAY THE STAGE WAS 4.53 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE THURSDAY NIGHT
  AND CONTINUE TO RISE TO AN INITIAL CREST BETWEEN 15 AND 16 FEET BY
  FRIDAY MORNING. FURTHER RISES ARE POSSIBLE FRIDAY INTO SATURDAY AS
  ADDITIONAL HEAVY RAINFALL IS EXPECTED INTO THE WEEKEND.  
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON FEB 19 2012.

$&

                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

SOUTH FORK SABINE RIVER
  QUINLAN             15    4.5  THU 09 AM   15.5   4.7   4.3   4.2

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 8, 7:41 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 8, 7:41 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
741 AM CST THU MAR 8 2012

.UPDATE...
WINDS BEHIND THE FRONT ARE A BIT STRONGER THAN PREVIOUSLY THOUGHT.
BUMPED UP THE FORECASTED WINDS AND ISSUED A WIND ADVISORY TO
ACCOUNT FOR THESE HIGH WINDS EXPECTED IN THE NORTHWESTERN ZONES
TODAY. LATEST OB AT WICHITA FALLS HAD SUSTAINED WINDS NEAR 30 MPH
WITH GUST UP TO 50 MPH.

85/NH

&&

.AVIATION...

FOR THE 12Z TAFS...MVFR CEILINGS...THE PASSAGE OF A COLD FRONT AND
PRECIPITATION CHANCES ARE THE PRIMARY FORECAST CONCERNS THRU THE
VALID FORECAST PERIOD.

CONCERNING THE COLD FRONT...BUMPED UP THE TIMING OF THE FRONT
THROUGH METROPLEX AREA TAF SITES TO 16 TO 17 Z BASED ON LINEAR
EXTRAPOLATION OF FRONTAL SPEED OVER THE LAST 2 HOURS. WILL
CONTINUE TO MONITOR AND AMEND THE TAFS AS NECESSARY AS THE FRONT
MOVES INTO NORTH TEXAS THIS MORNING.

PRECIPITATION CHANCES...OUR BEST PRECIPITATION CHANCES ARE
EXPECTED TO LIE ALONG AND NORTH OF THE COLD FRONT...SO THE TIMING
OF THE COLD FRONT IS CRUCIAL TO DETERMINE WHEN THUNDERSTORMS WILL
AFFECT AREA TAF SITES TODAY. AT THIS TIME BECAUSE MOST
THUNDERSTORM ACTIVITY IS EXPECTED TO HOLD NORTH OF THE COLD
FRONT...CONVECTION IS EXPECTED TO REMAIN MOSTLY ELEVATED AS STORMS
AFFECT AREA TAF SITES. WITH THIS IN MIND THINK THAT THE POTENTIAL
FOR SEVERE/DAMAGING WINDS IS REDUCED...HOWEVER THE USUAL CAVEATS
APPLY...IF A STORM IS DIRECTLY OVER AN AIRPORT STRONG VARIABLE
WINDS ARE POSSIBLE.

CEILINGS...MVFR CIGS WILL LIKELY PERSIST THROUGH THE VALID
FORECAST PERIOD. CIGS ARE MOST LIKELY TO FALL TO THE 2 KFT LEVEL
OR BELOW DURING PERIODS OF HEAVIER OR PERSISTENT PRECIPITATION.
TRIED TO KEEP THE TAFS SIMPLE AT THIS TIME AND DIDNT BRING CIGS
DOWN BELOW THE 2 KFT LEVEL UNTIL COLDER AIR FILTERS INTO THE
REGION A FEW HOURS BEHIND THE INITIAL WIND SHIFT LINE ASSOCIATED
WITH THE FRONT. OPTED TO ADVERTISE PERIODS OF SIGNIFICANT WIND
SHIFT AND PERIODS OF PERSISTENT RAINFALL WITH CHANGE GROUPS.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 416 AM CST THU MAR 8 2012/
00Z UPPER AIR ANALYSIS INDICATED A CLOSED LOW CENTERED NEAR THE 4
CORNERS REGION. HEIGHT FALLS TO THE EAST OF THIS SYSTEM ARE
RELATIVELY NON-EXISTENT WITH THE ONLY HEIGHT FALLS ALMOST DUE
SOUTH OF THE LOW. THIS WOULD INDICATE THAT THE LOW WILL DRIFT
SOUTH OVER THE NEXT 12-18 HOURS. MODELS SEEM TO BE HANDLING THIS
WELL...MOVING IT SLOWLY TO THE SOUTH AND EAST AND THEN STALLING THE
LOW OVER NEW MEXICO THROUGH SATURDAY. ANOTHER DISTURBANCE IN THE
MAIN FLOW IS MOVING THROUGH THE NORTHERN PLAINS THIS MORNING AND
IS CAUSING A STRONG COLD FRONT TO PUSH SOUTH. LATEST SURFACE
ANALYSIS SHOWS THIS FRONT HAS PUSHED SOUTH OF OKLAHOMA CITY AND
EXTENDS SOUTHWEST INTO CHILDRESS TO NEAR LUBBOCK. THE TIMING IS A
BIT FASTER THAN THE MODELS HAVE INDICATED AND GIVEN PRESSURE RISES
BEHIND THE FRONT ARE APPROACHING 5MB/3HR...THINK THIS FASTER
SOUTHERN PUSH WILL CONTINUE. THEREFORE...SPED UP THE TIMING OF THE
WIND SHIFT IN THE FORECAST BY SEVERAL HOURS. THE EXACT TIMING OF
THE FROPA WILL HAVE A DIRECT EFFECT ON HIGH TEMPERATURES TODAY.
MANY LOCATIONS...ESPECIALLY NORTH OF INTERSTATE 20 WILL SEE THEIR
HIGHS IN THE MORNING HOURS...RIGHT BEFORE THE FROPA. TEMPERATURES
ARE EXPECTED TO FALL 15-20 DEGREES BEHIND THE FRONT...AND SLOWLY
CONTINUE TO FALL DURING THE REMAINDER OF THE DAY.

00Z FWD RAOB CONTINUED TO SHOW A STOUT CAP IN PLACE...BUT THIS EML
HAS LIFTED A BIT FROM YESTERDAYS 12Z SOUNDING. THIS CAP WILL PLAY
A KEY ROLE ON WHEN THUNDERSTORMS WILL DEVELOP TODAY. THINK THE CAP
SHOULD HOLD THINGS MOSTLY STABLE UNTIL THE FRONTAL BOUNDARY
PROVIDES ENOUGH LOCALIZED FORCING TO LIFT/BREAK THE CAP. THE 00Z
NAM SEEMED TO HAVE PROBLEMS WITH ITS CONVECTIVE SCHEME AS IT
QUICKLY ERODED THE CAP BETWEEN 15Z AND 18Z ACROSS THE CWA. BECAUSE
OF THIS THE MODEL WAS OUTPUTTING WIDESPREAD QPF IN THE WARM
SECTOR SOUTH OF THE APPROACHING FRONTAL BOUNDARY. THIS DIDNT SEEM
LIKELY...AND STUCK CLOSER TO THE GFS AND THE SUITE OF HIGH
RESOLUTION MODELS /WRF...HRRR...RUC/ THAT ARE MORE EQUIPPED WITH
CONVECTIVE MODELING.

SHOWERS AND ISOLATED THUNDERSTORMS ARE ONGOING ACROSS OKLAHOMA AND
THE EASTERN TEXAS PANHANDLE. THIS CONVECTION IS FORMING JUST
BEHIND THE FRONTAL BOUNDARY...AS WARM MOIST AIR IS LIFTED OVER
THE FRONT. AS THE FRONTAL BOUNDARY PROPAGATES SOUTH...IT INCREASES
THE SLOPE OF THE ISENTROPIC SURFACES. AS THE WARM MOIST AIR
ASCENDS UP THE SURFACE...THE CAP LIFTS/BREAKS AND PRECIP IS
ALLOWED TO FORM. GIVEN THAT THE LATEST MESOANALYSIS ACROSS NORTH
TEXAS STILL SHOW CIN VALUES BETWEEN 200-500 J/KG...THINK THIS
SCENARIO OF PRECIP FORMING JUST BEHIND THE FRONTAL BOUNDARY WILL
LIKELY CONTINUE THROUGH THE DAY. THE MAIN UPPER LOW REMAINS WELL
TO OUR WEST...AND COOLING OF THE EML IS NOT EXPECTED FROM DEEP
SYNOPTIC LIFT. LOW LEVEL LAPSE RATES ARE RATHER POOR...AROUND 5
C/KM...BUT ONCE THE UPDRAFTS BECOME ESTABLISHED IN THE MID-LEVELS
WHERE LAPSE RATES WILL BE NEAR 8 C/KM...THEN THE UPDRAFTS WILL
STRENGTHEN AND BE ABLE TO BE INFLUENCED BY DEEP LAYER SHEAR THAT
IS IN PLACE. A FEW UPDRAFTS COULD ROTATE WHICH WOULD ENHANCE THE
OVERALL SEVERE HAIL POTENTIAL. THINK THE WIND/TORNADO THREAT WILL
REMAIN LOW...BUT IF ANY STORMS DO DEVELOP AHEAD OF THE FRONT...WE
COULD SEE AN ISOLATED EVENT. HOWEVER...STORM MOTION TODAY WILL BE
TO THE NORTHEAST AT 35 TO 40 MPH...AND ANY DISCRETE STORM WOULD
QUICKLY BECOME UNDERCUT BY THE SOUTHWARD MOVING FRONT.

SCATTERED RAIN SHOWERS OR THUNDERSTORMS WILL CONTINUE TONIGHT AND
INTO FRIDAY AS THE UPPER LOW REMAINS NEARLY STATIONARY OVER NEW
MEXICO. THIS ENABLES THE STRONG SOUTHERLY FLOW ALOFT TO CONTINUE
RISING OVER THE FRONTAL LAYER...ALLOWING SCATTERED ACTIVITY TO
DEVELOP. MID-LEVEL LAPSE RATES TOMORROW WILL ONLY BE 6-6.5 C/KM
AND THE CHANCES FOR SEVERE HAIL WILL BE MUCH LOWER.

SATURDAY...THE UPPER LOW OVER NEW MEXICO WILL FINALLY BEGIN TO
EJECT TO THE NORTHEAST DURING THE DAY. CONFIDENCE CONTINUES TO
INCREASE ON THIS OUTCOME...AS SEVERAL OF THE COMPUTER MODELS NOW
SUPPORT THIS SOLUTION. AS THE LOW MOVES NORTHEAST...WIDESPREAD LIFT
WILL OVERSPREAD THE REGION ALLOWING NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP. THE 850 FRONT IS EXPECTED TO SET UP
FROM NORTH TO SOUTH ACROSS OUR WESTERN ZONES BY SATURDAY AND THE
EXACT POSITIONING OF THE ELEVATED BOUNDARY WILL PLAY A KEY ROLE ON
THE POSITIONING OF HEAVY RAINFALL. TO THE EAST OF THE BOUNDARY...850
WINDS ARE EXPECTED TO BE FROM THE SOUTH AT 35-40 KNOTS. THIS WILL
ALLOW RICH GULF MOISTURE TO STREAM NORTH INTO THE REGION.
FORECASTED PW VALUES SATURDAY ARE IN THE 1.2-1.4 INCH RANGE WHICH
IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. THE HIGHER VALUES
WILL BE LOCATED IN OUR EASTERN ZONES AND THIS IS WHERE THE
HEAVIEST PRECIP IS EXPECTED. FRONTOGENESIS WILL ALSO BE A SOURCE
OF MESOSCALE LIFT WHICH COULD ENHANCE PRECIP TOTALS ON THE WARM
SIDE OF THE 850 FRONT. CONFIDENCE IS INCREASING THAT AREAS TO THE
EAST OF INTERSTATE 35 CORRIDOR COULD RECEIVE IN EXCESS OF 3 TO 5
INCHES FOR THE ENTIRE EVENT BEGINNING TODAY...WITH MOST OF THESE
TOTALS FALLING ON SATURDAY. THE CANADIAN MODEL AND SOME SREF
MEMBERS HOLD ONTO THE UPPER LOW A BIT LONGER BEFORE EJECTING IT ON
SUNDAY...AND DIDNT WANT TO ISSUE A FLASH FLOOD WATCH FOR SATURDAY
UNTIL CONFIDENCE IS A BIT HIGHER. NEVERTHELESS...A SIGNIFICANT
RAIN EVENT IS BECOMING MORE APPARENT FOR THIS WEEKEND.

THINGS ARE EXPECTED TO DRY OUT BY MONDAY...AS SOUTHERLY WINDS
RETURN TO THE SURFACE...AND ANY REMAINING SHORTWAVES ARE WELL TO
OUR EAST. THE UPPER FLOW WILL BECOME MORE ZONAL FOR THE FIRST HALF
OF NEXT WEEK...AND WE SHOULD SEE A FEW DAYS OF DRY WEATHER.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  41  47  40  50 /  90  60  60  70  80
WACO, TX              77  44  49  40  51 /  60  80  70  70  80
PARIS, TX             68  42  53  43  52 / 100  90  50  70  90
DENTON, TX            66  43  46  42  51 /  90  50  50  70  80
MCKINNEY, TX          68  42  50  42  50 /  90  60  50  70  80
DALLAS, TX            70  42  49  43  52 /  90  60  60  70  80
TERRELL, TX           72  43  50  41  51 /  90  70  60  70  80
CORSICANA, TX         75  45  50  42  49 /  70  80  70  70  80
TEMPLE, TX            78  44  47  41  50 /  50  90  80  70  80
MINERAL WELLS, TX     67  40  44  41  49 /  80  50  60  60  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ091-092-100>103-
115>118-129>133-141.

&&

69/85
Hazardous weather outlook, Mar 8, 7:43 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
743 AM CST THU MAR 8 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
743 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS TODAY AND
TONIGHT.

SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE PRIMARILY DURING
THE AFTERNOON HOURS ACROSS NORTH TEXAS. ANY SEVERE THUNDERSTORM
ACTIVITY IS MOST LIKELY TO OCCUR NEAR OR JUST NORTH OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION TODAY. THE PRIMARY
HAZARDS ASSOCIATED WITH THUNDERSTORMS ARE EXPECTED TO BE LARGE
HAIL...LOCALLY DAMAGING WINDS AND HEAVY RAINFALL WHICH MAY LEAD
TO LOCALIZED FLOODING.

NORTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 45 MPH BEHIND THE COLD FRONT TODAY FOR AREAS NORTHWEST
OF A COMANCHE TO FORT WORTH TO GAINESVILLE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS REMAIN POSSIBLE ACROSS ALL OF NORTH TEXAS FROM
FRIDAY THROUGH SATURDAY NIGHT...AND THEN EAST OF INTERSTATE 35 OR
35E ON SUNDAY. THE PRIMARY CONCERN FROM THESE STORMS IS THE
POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WHICH MAY LEAD TO SOME
LOCALIZED FLASH FLOODING.

THE HEAVIEST RAINFALL FROM FRIDAY THROUGH SUNDAY IS EXPECTED TO
FALL ON SATURDAY ALONG AND EAST OF THE INTERSTATE 35 OR 35 W
CORRIDOR. FOR THESE LOCATIONS ANYWHERE FROM 2 TO 4 INCHES OF RAIN
IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLASH FLOODING
IS MOST LIKELY TO OCCUR DURING EPISODES OF HEAVY RAINFALL SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS BUT IS
MOST LIKELY TO BE REQUESTED THIS AFTERNOON FOR LOCATIONS ALONG
AND SOUTHEAST OF A COMANCHE TO DALLAS TO PARIS LINE.

CAVANAUGH

In the hours before

Special weather statement, Mar 8, 7:52 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST THU MAR 8 2012

TXZ095-106-081445-
DELTA TX-LAMAR TX-
752 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  SOUTHERN LAMAR COUNTY

AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF COMMERCE...MOVING NORTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...COOPER...DEPORT...
PARIS AND COOPER LAKE PARK DOCTORS CREEK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3378 9531 3340 9530 3337 9540 3337 9546
      3335 9549 3336 9554 3335 9556 3336 9559
      3330 9568 3330 9575 3325 9579 3322 9585
      3361 9585
TIME...MOT...LOC 1352Z 232DEG 19KT 3337 9574

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:38 AM CSTWind AdvisoryFWDComanche, Cooke, Denton, Eastland, Erath, Hood and 10 more3 hr
Mar 8, 7:52 AM CSTSpecial Weather StatementFWDDelta, Lamar53 min
Mar 8, 9:05 AM CSTSpecial Weather StatementFWDJack, Montague, Palo Pinto, Stephens, Wise, Young25 min
Mar 8, 9:10 AM CSTSpecial Weather StatementFWDFannin35 min
Mar 8, 9:48 AM CSTSpecial Weather StatementFWDFannin27 min
Mar 8, 1:54 PM CSTSpecial Weather StatementFWDVan Zandt36 min
Mar 8, 3:24 PM CSTSpecial Weather StatementFWDVan Zandt36 min
Mar 8, 4:40 PM CSTSpecial Weather StatementFWDFreestone35 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.